Alert archive / Missouri / Tornado Warnings in 2008

Tornado Warning 5, NWS Springfield, MO

January 7, 2008Barry County, Newton County, Missouri

NWS Springfield, MO issued this tornado warning at Jan 7, 2008, 4:36 PM CST for Barry County, Newton County, Missouri. It was in force for 54 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 7, 2008, 4:36 PM CST (22:36 UTC)
Expired
Jan 7, 2008, 5:30 PM CST
In force
54 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon

Counties Barry County, MO, Newton County, MO

The radar

The Springfield radar (KSGF), 67 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 7, 5:14 PM CSTFUNNEL CLOUD5 Ne Wheaton, MOSPOTTERS TRACKING FUNNEL MOVING NE
Jan 7, 5:15 PM CSTTORNADO 22 Nw Purdy, MOAN EF-2 TORNADO TOUCHED DOWN 2 MILES NORTHWEST OF PURDY IN NORTHERN BARRY COUNTY AND TRACKED NORTHEAST DESTROYING A MOBILE HOME PARK AT THE INTERSECTION OF HIGHWAYS 37 AND BB BEFORE LIFING ABOUT 4 MILES EAST OF MONETT AROUND 525 PM. IN ADDITION TO THE MOBILE H
Jan 7, 5:15 PM CSTTORNADO2 Nw Purdy, MOAN EF-2 TORNADO TOUCHED DOWN 2 MILES NORTHWEST OF PURDY IN NORTHERN BARRY COUNTY AND TRACKED NORTHEAST DESTROYING A MOBILE HOME PARK AT THE INTERSECTION OF HIGHWAYS 37 AND BB BEFORE LIFING ABOUT 4 MILES EAST OF MONETT AROUND 525 PM. IN ADDITION TO THE MOBILE H
Jan 7, 5:18 PM CSTTORNADO2 N Purdy, MODAMAGE REPORTED BB AND 37. REPORTED BY MONETT PD.
Jan 7, 5:22 PM CSTTORNADO1 E Monett, MOTORNADO NEAR HWY 60.
Jan 7, 5:22 PM CSTTORNADO2 N Purdy, MOPOWER LINES DOWN ACROSS HWY 37.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this tornado warning; the first came 39 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 7, 4:02 PM CSTTornado WatchSPC5 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.6 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2008-01-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 203 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2008-01-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 404 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
203 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
773 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
404 m²/s²
0-3 km storm-relative helicity
396 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KSGF 072236
TORSGF
MOC009-145-072345-
/O.NEW.KSGF.TO.W.0005.080107T2236Z-080107T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
436 PM CST MON JAN 7 2008

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN BARRY COUNTY IN SOUTHWEST MISSOURI...
  SOUTHEASTERN NEWTON COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 545 PM CST.

* AT 432 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS VERY
  DANGEROUS STORM WAS LOCATED NEAR PINEVILLE...MOVING NORTHEAST AT 40
  MPH.

* THIS TORNADIC STORM WILL BE NEAR...
  WHEATON BY 500 PM CST.
  FAIRVIEW BY 505 PM CST.
  PURDY BY 515 PM CST.
  MONETT BY 520 PM CST.

THE TOWNS OF STELLA...PIONEER AND PLEASANT RIDGE ARE ALSO IN THE PATH
OF THIS TORNADIC STORM. THIS ALSO INCLUDES INTERSTATE 44 BETWEEN MILE
MARKERS 60 AND 93.

IN ADDITION TO A TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE
DAMAGING HAIL UP TO GOLF BALL SIZE.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3675 9408 3676 9432 3693 9407 3692 9362
      3691 9363 3684 9363 3667 9407
TIME...MOT...LOC 2236Z 230DEG 37KT 3662 9434

$$

CRAMER
4 follow-up statements
000 
WWUS53 KSGF 072246
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
447 PM CST MON JAN 7 2008

MOC009-145-072345-
/O.CON.KSGF.TO.W.0005.000000T0000Z-080107T2345Z/
NEWTON MO-BARRY MO-
447 PM CST MON JAN 7 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CST FOR NORTHERN
BARRY AND SOUTHEASTERN NEWTON COUNTIES...

AT 442 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 9 MILES
SOUTHWEST OF STELLA...OR 7 MILES NORTHEAST OF PINEVILLE...MOVING
NORTHEAST AT 40 MPH.

THE TORNADO WILL BE NEAR...
  FAIRVIEW AND WHEATON BY 505 PM CST.
  PURDY BY 515 PM CST.
  MONETT BY 520 PM CST.

THE TOWNS OF STELLA...PIONEER AND PLEASANT RIDGE ARE IN THE PATH OF
THIS TORNADO. THIS ALSO INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS
60 AND 93.

IN ADDITION TO A TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE
DAMAGING HAIL UP TO GOLF BALL SIZE.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST MONDAY EVENING
FOR SOUTHWEST MISSOURI.

LAT...LON 3675 9408 3676 9432 3693 9407 3692 9362
      3691 9363 3684 9363 3667 9407
TIME...MOT...LOC 2247Z 230DEG 37KT 3669 9424

$$

CRAMER
000 
WWUS53 KSGF 072256
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
456 PM CST MON JAN 7 2008

MOC009-145-072345-
/O.CON.KSGF.TO.W.0005.000000T0000Z-080107T2345Z/
NEWTON MO-BARRY MO-
456 PM CST MON JAN 7 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CST FOR NORTHERN
BARRY AND SOUTHEASTERN NEWTON COUNTIES...

AT 451 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 3 
MILES SOUTH OF STELLA...OR 13 MILES NORTHEAST OF PINEVILLE...MOVING 
NORTHEAST AT 40 MPH.

THE TORNADO WILL BE NEAR...
  FAIRVIEW BY 505 PM CST.
  PURDY BY 515 PM CST.
  MONETT BY 520 PM CST.

THE TOWNS OF PIONEER...BUTTERFIELD...MCDOWELL...PLEASANT RIDGE AND
MADRY ARE IN THE PATH OF THIS TORNADO. THIS ALSO INCLUDES INTERSTATE
44 BETWEEN MILE MARKERS 60 AND 93.

IN ADDITION TO A TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE
DAMAGING HAIL UP TO GOLF BALL SIZE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST MONDAY EVENING
FOR SOUTHWEST MISSOURI.

LAT...LON 3675 9408 3676 9432 3693 9407 3692 9362
      3691 9363 3684 9363 3667 9407
TIME...MOT...LOC 2256Z 235DEG 38KT 3673 9413

$$

CRAMER
000 
WWUS53 KSGF 072312
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
512 PM CST MON JAN 7 2008

MOC145-072322-
/O.CAN.KSGF.TO.W.0005.000000T0000Z-080107T2345Z/
NEWTON MO-
512 PM CST MON JAN 7 2008

...THE TORNADO WARNING FOR SOUTHEASTERN NEWTON COUNTY IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST MONDAY EVENING FOR
SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI. A TORNADO WATCH ALSO
REMAINS IN EFFECT UNTIL 1000 PM CST MONDAY EVENING FOR SOUTHWEST
MISSOURI.

LAT...LON 3680 9404 3687 9405 3690 9404 3693 9397
      3692 9362 3691 9363 3684 9363 3676 9401
TIME...MOT...LOC 2312Z 233DEG 38KT 3684 9396

$$

MOC009-072345-
/O.CON.KSGF.TO.W.0005.000000T0000Z-080107T2345Z/
BARRY MO-
512 PM CST MON JAN 7 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CST FOR NORTHERN
BARRY COUNTY...

AT 511 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
PURDY...OR 7 MILES SOUTH OF MONETT...MOVING NORTHEAST AT 40 MPH.

THE TORNADO WILL BE NEAR...
  MONETT BY 520 PM CST.

THE TOWNS OF PLEASANT RIDGE AND MADRY ARE IN THE PATH OF THIS
TORNADO. THIS ALSO INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 76 AND
93.

IN ADDITION TO A TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE
DAMAGING HAIL UP TO GOLF BALL SIZE.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST MONDAY EVENING
FOR SOUTHWEST MISSOURI.

LAT...LON 3680 9404 3687 9405 3690 9404 3693 9397
      3692 9362 3691 9363 3684 9363 3676 9401
TIME...MOT...LOC 2312Z 233DEG 38KT 3684 9396

$$

CRAMER
000 
WWUS53 KSGF 072330
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
530 PM CST MON JAN 7 2008

MOC009-072340-
/O.CAN.KSGF.TO.W.0005.000000T0000Z-080107T2345Z/
BARRY MO-
530 PM CST MON JAN 7 2008

...THE TORNADO WARNING FOR NORTHERN BARRY COUNTY IS CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAS EXITED THE COUNTY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST MONDAY EVENING
FOR SOUTHWEST MISSOURI.

LAT...LON 3680 9404 3687 9405 3690 9404 3693 9397
      3692 9362 3691 9363 3684 9363 3676 9401
TIME...MOT...LOC 2330Z 233DEG 38KT 3695 9377

$$

CRAMER

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this tornado warning went out at Jan 7, 2:41 PM CST, 1 hour 55 minutes earlier.

Area forecast discussion, Jan 7, 2:41 PM CST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
241 PM CST MON JAN 7 2008

.DISCUSSION...

FORECAST CHALLENGES DEAL WITH SEVERE WEATHER LATE THIS AFTERNOON
INTO TUESDAY.

SHORT TERM (THIS AFTERNOON THROUGH THURSDAY)...

THUNDERSTORMS HAVE STARTED TO DEVELOP OVER SOUTHEAST KANSAS AND
WEST CENTRAL MISSOURI EARLY THIS AFTERNOON. WE DID HAVE A FAIRLY
GOOD CAP ON THE ATMOSPHERE THIS MORNING AS SEEN ON THIS MORNINGS
SF SOUNDING. DUE TO ABOVE NORMAL TEMPERATURES HOWEVER INCREASING
TO THE LOW 70S ACROSS THIS AREA...THE CAP HAS BEEN ERODED ENOUGH
TO ALLOW CONVECTION TO INITIATE. PERFORMED 20Z SPECIAL SOUNDING
SHOWING MODERATE 0-3KM HELICITIES OF 337 M2/S2. RUC SHOWING
INSTABILITIES AROUND 1000 J/KG OUT THAT WAY WITH 0-6KM BULK SHEAR
OF 50-60KTS. STORMS ARE ROTATING AND A TORNADO WATCH HAS BEEN
ISSUED THROUGH 9 PM THIS EVENING.

THE BIG WEATHER PRODUCER THAT WILL AFFECT THE AREA IS THE UPPER
LOW CURRENTLY CLEARING THE 4 CORNERS AREA MOVING TO THE NORTHEAST.
AS THIS SYSTEM PICKS UP THE SURFACE LOW...THE FRONT IS EXPECTED TO
START MOVING INTO OUR WESTERN CWA. INSTABILITIES EXPECTED TO
CONTINUE OVERNIGHT AS SHEAR CONTINUES TO INCREASE. WRF SHOWING
VALUES AS HIGH AS 60-70KTS. WOULD EXPECT THE TORNADO WATCH TO BE
CONTINUED AND EXPENDED FURTHER EAST AS THE NIGHT PROGRESSES.

FRONT TO MOVE THROUGH WESTERN MISSOURI BY EARLY MORNING AND
THROUGH EASTERN MISSOURI AROUND NOON TOMORROW. PRECIP ENDING FROM
WEST TO EAST AS THE FRONT PROGRESSES EAST. TEMPERATURES SHOULD STAY
WARM ENOUGH FOR MAINLY LIQUID. BUT TEMPERATURES SHOULD BE FALLING
THROUGH THE DAY AND POSSIBLY A RAIN/SNOW MIX FOR A BRIEF PERIOD
DURING THE AFTERNOON.

CLAYCOMB

LONG TERM...(THURSDAY THROUGH MONDAY)

PATTERN SHIFT TAKES PLACE AT THE BEGINNING OF THE PERIOD WITH THE
PASSAGE OF THE UPPER WAVE ON THURSDAY.  THIS WILL RETURN OUR FLOW TO
A MORE WEST TO NORTHWEST DIRECTION AND BRING TEMPERATURES BACK DOWN
TO MORE SEASONAL LEVELS.  IN ADDITION TO THE FRONTAL PASSAGE ON
THURSDAY...ADDITIONAL FRONTS SHOULD MOVE THROUGH ON SATURDAY AND
AGAIN ON MONDAY.

MOISTURE DOES APPEAR TO BE LIMITED AT THIS TIME SO KEPT POPS ON THE
LOW SIDE.  COULD SEE SOME LIGHT SNOW OR FLURRIES WITH THE SATURDAY
FRONTAL PASSAGE...BUT DO NOT EXPECT ANY ACCUMULATIONS AT THIS TIME.

GAEDE

&&

.AVIATION...

FOR THE 18Z TAF PACKAGE...THUNDERSTORMS CURRENTLY DEVELOPING TO THE
NORTH AND WEST OF THE KSGF AND KJLN TERMINALS.  EXPECT WIDELY
SCATTERED TSRA THIS AFTERNOON WITH THE MAIN PUSH OF STORMS OCCURRING
BETWEEN 00Z AND 06Z.  EXPECT MVFR TO IFR CEILINGS AND VISIBILITIES
IN THE VICINITY OF AND IMMEDIATELY AFTER THE PASSAGE OF THE MAIN
LINE OF THUNDERSTORMS.  WINDS WILL BE STRONG AND GUSTY THROUGH THE
PERIOD.  THE FRONT ITSELF WILL PUSH THROUGH AFTER 12Z ON TUESDAY
WITH MVFR CONDITIONS EXPECTED THROUGH THE REMAINDER OF THE FORECAST
CYCLE.

GAEDE

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Jan 7, 3:17 PM CST, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
317 PM CST MON JAN 7 2008

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-082130-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
317 PM CST MON JAN 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON OVER
  PORTIONS OF THE OUTLOOK AREA. ALTHOUGH THUNDERSTORMS COULD
  DEVELOP JUST ABOUT ANYWHERE...THE BEST CHANCES APPEAR TO BE
  ACROSS SOUTHEAST KANSAS THROUGH EAST CENTRAL MISSOURI. MORE
  NUMEROUS THUNDERSTORMS MAY ALSO DEVELOP LATE THIS AFTERNOON
  ROUGHLY SOUTH OF A LINE FROM NEVADA TO CAMDENTON LINE AS A COLD
  FRONT APPROACHES FROM THE NORTHWEST. ENOUGH INSTABILITY AND
  WIND SHEAR WILL BE PRESENT FOR A FEW STRONG TO MARGINALLY SEVERE
  STORMS. HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH
  WILL BE THE MAIN SEVERE WEATHER THREATS THIS AFTERNOON.

  A BETTER CHANCE FOR SEVERE STORMS IS THEN EXPECTED FOR
  TONIGHT AS UPPER LEVEL ENERGY APPROACHES FROM THE SOUTHWEST.
  THUNDERSTORMS WILL LIKELY CONTINUE TO DEVELOP ALONG THE FRONT
  ACROSS WEST CENTRAL MISSOURI AND EXTREME SOUTHEAST KANSAS.
  OTHER THUNDERSTORMS WILL LIKELY DEVELOP ACROSS SOUTHWEST
  MISSOURI AND QUICKLY SPREAD NORTH AND EAST. BY TONIGHT...
  INSTABILITY AND WIND SHEAR WILL SUPPORT A GREATER THREAT
  FOR STORMS CONTAINING HAIL TO THE SIZE OF QUARTERS OR LARGER
  AND WIND GUSTS TO 60 MPH. ISOLATED TORNADOES WILL ALSO BE
  POSSIBLE TONIGHT...MAINLY SOUTH AND WEST OF A NEVADA TO FORT
  LEONARD WOOD TO WEST PLAINS LINE.

  LOCALLY HEAVY RAINFALL AND THE POTENTIAL FOR FLASH FLOODING
  CAN ALSO BE EXPECTED TONIGHT AS RICH MOISTURE CONTINUES TO
  STREAM NORTH INTO THE REGION. THE POTENTIAL FOR FLOODING WILL
  BE INCREASED OVER ANY AREAS THAT RECEIVE MULTIPLE ROUNDS OF
  THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

  THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE ALONG AND SOUTH OF
  THE INTERSTATE 44 CORRIDOR ON TUESDAY MORNING AHEAD OF A
  STRONG COLD FRONT. A FEW STRONG STORMS WILL AGAIN BE POSSIBLE.
  THE THREAT FOR SEVERE STORMS WOULD INCREASE ON TUESDAY ACROSS
  SOUTH CENTRAL MISSOURI IF THE COLD FRONT IS SLOWER TO MOVE
  OUT OF THE AREA.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION WILL LIKELY BE NEEDED THROUGH THE EVENING WEST
 OF A LINE FROM ELDON TO SPRINGFIELD TO CASSVILLE THIS AFTERNOON.
 SPOTTERS WILL BE NEEDED FOR COMMUNITIES WEST OF A LINE FROM SALEM
 TO WEST PLAINS AFTER 6 PM THIS EVENING AS THE FRONT APPROACHES
 SOUTHEAST KANSAS.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

CLAYCOMB

In the hours before

Local storm report, Jan 7, 2:51 PM CST, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
251 PM CST MON JAN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     HAIL             5 W WARSAW              38.24N 93.47W
01/07/2008  E1.00 INCH       BENTON             MO   LAW ENFORCEMENT

            HAIL OBSERVED ALONG BENTON/HENRY COUNTY BORDER.

&&

MSUTTON
Local storm report, Jan 7, 3:10 PM CST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
310 PM CST MON JAN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     FUNNEL CLOUD     7 S STOVER              38.34N 92.99W
01/07/2008                   MORGAN             MO   TRAINED SPOTTER

&&

GAEDE
Local storm report, Jan 7, 4:25 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
425 PM CST MON JAN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0423 PM     HAIL             NOEL                    36.55N 94.48W
01/07/2008  E1.75 INCH       MCDONALD           MO   LAW ENFORCEMENT

            WIND DRIVEN GOLF BALL HAIL DAMAGING WIND SHIELDS AND
            HOMES IN NOEL AND SOUTHWEST CITY.

&&

GAGAN
Local storm report, Jan 7, 4:29 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
429 PM CST MON JAN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0428 PM     HAIL             PINEVILLE               36.59N 94.38W
01/07/2008  E1.00 INCH       MCDONALD           MO   LAW ENFORCEMENT

&&

WDAVIS
Local storm report, Jan 7, 4:34 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
434 PM CST MON JAN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HAIL             2 S NOEL                36.52N 94.48W
01/07/2008  E1.00 INCH       MCDONALD           MO   AMATEUR RADIO

            HAIL COVERING THE GROUND.

&&

WDAVIS

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 7, 2:20 PM CSTTornado WarningSGFSt. Clair20 min
Jan 7, 2:27 PM CSTTornado WarningSGFBenton47 min
Jan 7, 2:58 PM CSTTornado WarningSGFMorgan36 min
Jan 7, 4:11 PM CSTTornado WarningSGFMcDonald64 min
Jan 7, 5:05 PM CSTSevere Thunderstorm WarningSGFLawrence70 min
Jan 7, 5:09 PM CSTTornado WarningSGFChristian, Lawrence, Stone50 min
Jan 7, 5:18 PM CSTTornado WarningSGFMcDonald72 min
Jan 7, 5:26 PM CSTTornado WarningSGFGreene64 min
Jan 7, 5:47 PM CSTTornado WarningSGFBarry73 min

Nearby

Tornado Warnings in Missouri, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.